MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rect2465 showed no other similar product complaint(s) from this lot number.The catheter is being sent to (b)(4) to evaluate whether the securacath may have been a contributing factor; they will then forward it to bard following their investigation.
 
Event or Problem Description
It was reported the picc was placed in the left upper arm, left basilica vein with 6cm external length.The catheter was secured with securacath.It was stated that the patient was taken to medical imaging for ct scan.Picc red lumen was flushed and blood return obtained.Tubing from the power injector was connected to the picc.Shortly after contrast administration was started the patient reported leaking on his arm.On inspection, leaking at the site was noted.The patient was returned to his room.Picc was removed and a peripheral iv was placed; patient was then taken back to medical imaging and contrast was given through the peripheral iv to complete the ct scan.Peripheral iv placed; delay in completing ct scan.Patient was receiving parenteral nutrition which had to be stopped until a new picc could be placed on monday, (b)(6).

Brand Name
POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8028987
Report Number3006260740-2018-03073
Device Sequence Number1379604
Product Code LJS
UDI-Device Identifier00801741027826
UDI-Public(01)00801741027826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3274108
Device Catalogue Number3274108
Device Lot NumberRECT2465
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight52